Help and Support for Hearing Loss

and other ear conditions such as tinnitus, Meniere’s disease and hyperacusis. Information on causes of hearing loss. Assistive devices for hearing impaired people.

Hormone Replacement Therapy Knoxville TN

Local resource for hormone replacement therapy in Knoxville, TN. Includes detailed information on local businesses that provide access to hormone replacement therapy, menopause relief, and hot flash treatments, as well as advice and content on menopause symptoms, hormone therapies, hormone balance, and perimenopause symptoms.

James Louis Hemphill, MD
(865) 524-7300
501 20th St Ste G1
Knoxville, TN
Specialties
Obstetrics & Gynecology
Gender
Male
Education
Medical School: Univ Of Ms Sch Of Med, Jackson Ms 39216
Graduation Year: 1965
Hospital
Hospital: Fort Sanders Reg Med Ctr, Knoxville, Tn
Group Practice: Women's Health Partners-E Tenn

Data Provided By:
Korin Gourley Cottam, MD
(865) 524-1516
501 19th St Ste 509
Knoxville, TN
Specialties
Obstetrics & Gynecology
Gender
Female
Education
Medical School: Univ Of Tn, Memphis, Coll Of Med, Memphis Tn 38163
Graduation Year: 1995

Data Provided By:
George Walton Smith
(865) 524-3208
501 19th St Ste 701
Knoxville, TN
Specialty
Obstetrics & Gynecology

Data Provided By:
Dr.Curtis Elam
(865) 541-1975
2001 Laurel Avenue
Knoxville, TN
Gender
M
Education
Medical School: Univ Of Tn, Memphis, Coll Of Med
Year of Graduation: 1985
Speciality
Gynecologist (OBGYN)
General Information
Hospital: Fort Sanders Regional
Accepting New Patients: Yes
RateMD Rating
3.0, out of 5 based on 10, reviews.

Data Provided By:
Michael Jeffrey Belmont, MD
(256) 533-7420
2100 W Clinch Ave
Knoxville, TN
Specialties
Obstetrics & Gynecology
Gender
Male
Education
Medical School: Univ Of Al Sch Of Med, Birmingham Al 35294
Graduation Year: 1978
Hospital
Hospital: Huntsville Hosp -East, Huntsville, Al
Group Practice: Clinic For Women

Data Provided By:
Tammy Ewayne Baker, MD
(865) 522-3440
2013 Highland Ave
Knoxville, TN
Specialties
Obstetrics & Gynecology
Gender
Female
Education
Medical School: Univ Of Ky Coll Of Med, Lexington Ky 40536
Graduation Year: 1989

Data Provided By:
Dean Montgomery Turner
(865) 541-1975
2001 Laurel Ave
Knoxville, TN
Specialty
Obstetrics & Gynecology

Data Provided By:
Roy Cox Broady
(865) 524-3208
501 19th St Ste 701
Knoxville, TN
Specialty
Obstetrics & Gynecology

Data Provided By:
Thomas Edmonds Morgan
(865) 524-3208
501 19th St Ste 701
Knoxville, TN
Specialty
Gynecology / Oncology

Data Provided By:
Hanumaiah Suvarna
(865) 541-8770
2018 W Clinch Ave
Knoxville, TN
Specialty
Neonatal-Perinatal Medicine

Data Provided By:
Data Provided By:

Hormone Replacement Therapy (HRT) and Ear Pain

Answers to Your Questions about Hearing Loss Issues  

  • Home
  • WebLog
June 30, 2009: 9:22 am: Dr. Neil Ototoxic Drugs

Hormone Replacement Therapy (HRT) and Ear Pain

by Neil Bauman, Ph.D.

A lady explained:

I have recently started taking HRT [hormone replacement therapy] (estrogen only) via a transdermal patch 50mcg, for the last 11 weeks. Since starting HRT I have had a constant pain deep inside my left ear, with intermittent nerve pain radiating behind the ear. It can happen anytime and last from 1 min to 1 hr to all day.

My doctor has examined my ear but can not find anything wrong. I decided to stop the HRT for one week. The pain subsided quite dramatically, however my menopausal symptoms got worse. My doctor suggested I start a lower dose 25mcg. With the lower dose, the pain is mild compared to what it was, (I can live with it), the pain behind the ear has gone and my menopausal symptoms are manageable.

Do you think HRT could have caused this ear problem?

I haven’t heard of ear pain specifically associated with HRT, although it is a reported side effect of Progesterone and a number of “hormone” drugs, so I wouldn’t be at all surprised if that is what is happening. (Incidentally, a number of antidepressants have ear pain as a side effect too—all the SSRIs for example.)

The fact that when you stopped the HRT the pain went away is very strong circumstantial evidence that the pain was indeed related to the HRT. Also, the fact that the pain came back when you restarted the HRT is strong corroborating evidence. The clincher is that taking a reduced dose gives you reduced pain.

Obviously, taking the lowest dose that will control most of your symptoms is a wise way to go. Alternately, you could dump the HRT completely and use alternate medicine—herbals, etc. which can help relieve your symptoms without the painful side effects.

--> Printer Friendly VersionPrinter Friendly Version 1 Comment

One Response

  1. carrie Says:
    after publication. --> February 20th, 2010 at 6:03 am

    I started hrt combined and within 10 days ear drumming started,I think there is a connection although my doctor says otherwise so I have now stopped hrt to see if the ear trouble subsides.

Leave a Comment

Name

Mail (will not be published)

Website

Please note: Comment moderation is enabled and may delay your comment. There is no need to resubmit your comment.

Archived Entry

  • Post Date :
  • at 9:22 am
  • Category :
  • Ototoxic Drugs
  • Do More :
  • You can leave a response , or trackback from your own site.
Resources:
Categories:
  • American Sign Language (1)
  • Assistive Devices (79)
  • Autoimmune Inner Ear Disease (AIED) (3)
  • Balance Problems (9)
  • Cell Phones (22)
  • Cochlear Implants (18)
  • Coping Strategies (82)
  • Ear Problems (11)
  • Entertainment (11)
  • Hearing (General) (9)
  • Hearing Aids (72)
  • Hearing Loss (57)
  • Large Vestibular Aq...

Click here to read more from The Center for Hearing Loss Help